Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have Hypokalnemic Periodic Paralysis. Related to heart failure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have a rare diease known as Hypokalnemic Periodic Paralysis, I am in battle with the VA to show there is a link between HKKP and heart failure. Can you help me out on this issue?
Posted Sun, 13 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Chakravarthy Mazumdar 16 hours later
Brief Answer:
Rarely identified

Detailed Answer:

Since you are aware of the rarity of this disease most cardiologist did not accept the query on this forum for this long. You should have contacted the same cardiologist or the team who treated you in 1987 when you were revived.

The fact that there are cardiac arrest reported because of low potassium but the failure was rarely reported. There is certainly some amount of distress on the heart it would added up by respiratory muscle paralysis causing arrest.

The last paragraph in this link (authorised website) may be of some use to you.
WWW.WWWW.WW . When there is distress there can be ischemia and when the heart muscle is not able to function properly because of reduced blood supply it causes failure.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor